Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Lisinopril 20/12.5
    avatar
    Shelby903 posted:
    I'm 33 and was previously on Lisinopril 10/12.5 which was just recently upped to Lisinopril 20/12.5. As of late sometimes when I stand up I am feeling pretty lightheaded. (2 weeks or so). I have read many posts that this is a common side effect of lisinopril.

    My BP when I took it yesterday was 117/70. I honestly don't know how long my BP was high because there was about 5 years in my life when I didn't see a Dr.

    Is it possible that this lightheadedness is caused because my body is trying to adjust to what "normal BP" should be? Or is this just that common with lisinopril?

    Thinking I will call my Dr. on Monday.

    Thanks.
    Reply
     
    avatar
    jlfrasc responded:
    what are other choices for bp
     
    avatar
    billh99 responded:
    This is not an uncommon problem with any BP med.

    Usually this is more of a problem with older person.

    With some meds and some people will adjust after a couple of weeks.

    Sometimes this can be helped by changing dosing or type of med.

    Maybe one 10/12.5 and one 5 mg of only lisinopril. Or maybe the lisinopril only without the HCTZ.

    In general it is best to take at least one BP med at bedtime. Studies have shown that give better BP control and sometimes helps reduce side effects.

    However, most people can't take HCTZ at night because they have to get up and go to the bathroom.

    So lots to discuss with your doctor.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center